Alert archive / Texas / Tornado Warnings in 1995

Tornado Warning 111, NWS Norman, OK

June 9, 1995Clay County, Texas

NWS Norman, OK issued this tornado warning at Jun 9, 1995, 9:11 PM CDT for Clay County, Texas. It was in force for 64 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 9, 1995, 9:11 PM CDT (02:11 UTC)
Expired
Jun 9, 1995, 10:15 PM CDT
In force
64 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Clay County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 1995-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3627 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 1995-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3627 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.8
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 100213
TOROKC
TXC077-100315-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
911 PM CDT FRI JUN 09 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1015 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN NORTHERN TEXAS
     CENTRAL AND NORTHERN CLAY

INCLUDING THE FOLLOWING LOCATIONS
     HENRIETTA...BYERS AND PETROLIA

AT 911 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 6
MILES SOUTHWEST OF PETROLIA... NEAR DEAN. STRONG STRAIGHT LINE WINDS IN
EXCESS OF 60 MPH WILL ALSO BE SPREADING INTO THE RAYMOND AND JOLLY
AREAS.

THE STORM WAS MOVING EAST AT 20 MPH.

TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE.  OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR.  USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY.  AVOID WINDOWS.  ABANDON MOBILE HOMES FOR A REINFOR`CED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.


LAT...LON 3368  9796 3369  9842 3408  9841 3409  9811
CS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 9, 3:53 PM CDT, 5 hours 18 minutes earlier.

Area forecast discussion, Jun 9, 3:53 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
330 PM CDT FRI JUN 9 1995

ACTIVE DAY ONCE AGAIN WITH SVR WX IN PROGRESS THIS AFTN. OUTFLO BNDRY
FROM OVERNIGHT AND MRNG CONVECTION REMAINS NRLY E/W ACRS CNTRL/SRN
PORTIONS OF THE FA THIS AFTN. OUTFLO INTERSECTS WITH DRY LINE ALG THE TX
OK BRDR. TSTMS HAVE FIRED ALG THE DRY LINE THIS AFTN AND BCM RAPIDLY SVR
IN VRY UNSTABLE AMS. SCT ACTIVITY HAS ALSO DVLPD ALG AND NORTH OF THE
OUTFLO BNDRY. IN ADDITION TO SVR WX THRT...HVY RAINFALL WILL AGAIN BE A
GOOD PSBLTY. VERY MOIST AMS TO THE SOUTH WITH PROGS SHOWING SLY H8 JET
IMPINGING ON E-W BNDRY TONIGHT. WITH VRY HEAVY RAINFALL HAVING ALREADY
OCCURRED OVER MUCH OF CNTRL AND NRN OK WILL GO AHD AND ISSUE FFA FOR
TONIGHT FOR THE AREA ALG AND NORTH OF THE OUTFLO BNDRY. ON SAT UPR SYS
WILL CONT TO MOVE SLOWLY EWD INTO THE CNTRL PLAINS WHILE CDFNT MOVES
INTO CNTRL PORTIONS OF THE FA. WILL AGAIN HAVE THRT OF TSTMS MAINLY IN
CNTRL AND ERN SECS. FNTL BNDRY EXPECTED TO CONT SWD AND SHUD PUSH
THROUGH SERN ZONES SUN MORNING. FINALLY LOOKS LIKE WE MAY BE ABLE TO DRY
OUT AS DRIER AIR PUSHES IN BEHIND FRONT AND UPR RDG DVLPS OVER THE
ROCKIES.

FCSTID = 02
OKC 68 84 59 75 / 60 4z0 40 20
HBR 63 84 59 75 / 80 40 30 10
SPS 68 87 62 77 / 40 40 40 20
GAG 58 78 52 72 / 40 20 10 10
PNC 65 80 57 72 / 60 40 40 10
DUA 75 89 65 78 / 20 20 40 40

.OK...FLASH FLOOD WATCH TONIGHT ZONES 04>031,033>036
.TX...NONE.

In the hours before

Local storm report, Jun 9, 3:35 PM CDT, 5 hours 36 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
335 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

239 PM      4 S GRANITE             OK        TORNADO
6/9/95      GREER

300 PM      4 ENE ALTUS LAKE DAM    OK        TORNADO
6/9/95      KIOWA

322 PM      HOBART                  OK        3/4 INCH HAIL
6/9/95      KIOWA

FM
Local storm report, Jun 9, 3:39 PM CDT, 5 hours 32 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
335 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

239 PM  J    4 S GRANITE             OK        TORNADO
6/9/95      GREER

300 PM      4 ENE ALTUS LAKE DAM    OK        TORNADO
6/9/95      KIOWA

322 PM      HOBART                  OK        3/4 INCH HAIL
6/9/95      KIOWA

FM
Local storm report, Jun 9, 6:40 PM CDT, 2 hours 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
640 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

300 PM      1 NNE ALTUS LAKE DAM    OK        TORNADO
6/9/95      KIOWA

320 PM      MT. VIEW & HOBART       OK        GOLFBALL SIZE HAIL
6/9/95      KIOWA

405 PM      MT. VIEW                OK        1.25 INCH HAIL
6/9/95      KIOWA

420 PM      5-6 S GOTEBO            OK        BRIEF TORNADO
6/9/95      KIOWA

455 PM      6-8 SW CHILICOTHE       TX        3 TORNADOES
6/9/95      HARDEMAN

507 PM      6 SSE CHILICOTHE        TX        TORNADO
6/9/95      HARDEMAN

511 PM      3 E CHILICOTHE          TX        SOFTBALL SIZE HAIL
6/9/95      WILBARGER

515 PM      4 SW TOLBERT            TX        TORNADO
6/9/95      WILBARGER

558 PM      2 E SEMINOLE            OK        TORNADO
6/9/95      SEMINOLE

600 PM      SE SIDE SEMINOLE        OK        TORNADO
6/9/95      SEMINOLE

616 PM      2 E SEMINOLE            OK        TORNADO
6/9/95      SEMINOLE

FM
Local storm report, Jun 9, 6:51 PM CDT, 2 hours 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
640 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

300 PM      1 NNE ALTUS LAKE DAM    OK        TORNADO
6/9/95      KIOWA

320 PM      MT. VIEW & HOBART       OK        GOLFBALL SIZE HAIL
6/9/95      KIOWA

405 PM      MT. VIEW                OK        1.25 INCH HAIL
6/9/95      KIOWA

420 PM      5-6 S GOTEBO            OK        BRIEF TORNADO
6/9/95      KIOWA

455 PM      6-8 SW CHILICOTHE       TX        3 TORNADOES
6/9/95      HARDEMAN

507 PM      6 SSE CHILICOTHE        TX        TORNADO
6/9/95      HARDEMAN

511 PM      3 E CHILICOTHE          TX        SOFTBALL SIZE HAIL
6/9/95      WILBARGER

515 PM      4 SW TOLBERT            TX        TORNADO
6/9/95      WILBARGER

558 PM      2 E SEMINOLE            OK        TORNADO
6/9/95      SEMINOLE

600 PM      SE SIDE SEMINOLE        OK        TORNADO
6/9/95      SEMINOLE

616 PM      2 E SEMINOLE            OK        TORNADO
6/9/95      SEMINOLE

FM
Local storm report, Jun 9, 8:40 PM CDT, 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
840 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

612 PM      CROMWELL                OK        QUARTER SIZE HAIL
6/9/95      SEMINOLE

718 PM      6 S HOLLISTER           OK        3/4 INCH HAIL
6/9/95      TILLMAN

730 PM      2 W CROWELL             TX        NICKEL SIZE HAIL
6/9/95      FOARD

730 PM      4 SW GRANDFIELD         OK        TORNADO
6/9/95      TILLMAN

806 PM      4 SE GRANDFIELD         OK        LARGER THAN QUARTER
6/9/95      TILLMAN                           SIZE HAIL

800 PM      VERNON                  TX        FLOODING SW SIDE VERNON
6/9/95      WILBARGER                         US HWY 283 UNDER WATER
                                              N OF VERNON

800 PM      5 NW BURKBURNETT        TX        TORNADO
6/9/95      WICHITA

800 PM      7 E ELECTRA             TX        TORNADO
6/9/95      WICHITA

809 PM      4.5 E ELECTRA           TX        3/4 INCH HAIL
6/9/95      WICHITA

804 PM      9 W IOWA PARK           TX        BRIEF TORNADO
6/9/95      WICHITA

820 PM      S BURKBURNETT           TX        TORNADO AT AC PLANT
6/9/95      WICHITA                           BETWEEN BURKBURNETT
                                              & WICHITA FALLS

832 PM      E SIDE BURKBURNETT      TX        TORNADO
6/9/95      WICHITA

835 PM      N SIDE WICHITA FALLS    TX        60 MPH WIND
6/9/95

FM
Local storm report, Jun 9, 8:42 PM CDT, 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
840 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

612 PM      CROMWELL                OK        QUARTER SIZE HAIL
6/9/95      SEMINOLE

718 PM      6 S HOLLISTER           OK        3/4 INCH HAIL
6/9/95      TILLMAN

730 PM      2 W CROWELL             TX        NICKEL SIZE HAIL
6/9/95      FOARD

730 PM      4 SW GRANDFIELD         OK        TORNADO
6/9/95      TILLMAN

806 PM      4 SE GRANDFIELD         OK        LARGER THAN QUARTER
6/9/95      TILLMAN                           SIZE HAIL

800 PM      VERNON                  TX        FLOODING SW SIDE VERNON
6/9/95      WILBARGER                         US HWY 283 UNDER WATER
                                              N OF VERNON

800 PM      5 NW BURKBURNETT        TX        TORNADO
6/9/95      WICHITA

800 PM      7 E ELECTRA             TX        TORNADO
6/9/95      WICHITA

809 PM      4.5 E ELECTRA           TX        3/4 INCH HAIL
6/9/95      WICHITA

804 PM      9 W IOWA PARK           TX        BRIEF TORNADO
6/9/95      WICHITA

820 PM      S BURKBURNETT           TX        TORNADO AT AC PLANT
6/9/95      WICHITA                           BETWEEN BURKBURNETT
                                              & WICHITA FALLS

832 PM      E SIDE BURKBURNETT      TX        TORNADO
6/9/95      WICHITA

835 PM      N SIDE WICHITA FALLS    TX        60 MPH WIND
6/9/95

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:26 PM CDTSevere Thunderstorm WarningOUNWichita49 min
Jun 9, 7:35 PM CDTTornado WarningOUNWichita40 min
Jun 9, 8:02 PM CDTSevere Thunderstorm WarningOUNWilbarger58 min
Jun 9, 8:13 PM CDTTornado WarningOUNWichita32 min
Jun 9, 8:20 PM CDTSevere Thunderstorm WarningOUNFoard40 min
Jun 9, 8:42 PM CDTTornado WarningOUNWichita48 min
Jun 9, 8:51 PM CDTSevere Thunderstorm WarningOUNClay54 min
Jun 9, 8:57 PM CDTTornado WarningOUNWilbarger33 min
Jun 9, 8:59 PM CDTFlash Flood WarningOUNWilbarger2 hr
Jun 9, 9:25 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger65 min
Jun 9, 9:59 PM CDTTornado WarningOUNWichita46 min
Jun 9, 10:26 PM CDTSevere Thunderstorm WarningOUNWilbarger64 min
Jun 9, 10:29 PM CDTSevere Thunderstorm WarningOUNFoard46 min
Jun 9, 10:35 PM CDTSevere Thunderstorm WarningOUNHardeman55 min
Jun 9, 11:10 PM CDTFlash Flood WarningOUNWilbarger3 hr
Jun 9, 11:32 PM CDTSevere Thunderstorm WarningOUNHardeman58 min
Jun 9, 11:42 PM CDTSevere Thunderstorm WarningOUNWichita63 min
Jun 10, 12:28 AM CDTSevere Thunderstorm WarningOUNHardeman62 min
Jun 10, 7:38 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor52 min
Jun 10, 8:27 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor63 min
Jun 10, 9:05 AM CDTSevere Thunderstorm WarningOUNClay55 min
Jun 10, 11:21 AM CDTFlash Flood WarningOUNArcher, Hardeman, Wichita, Wilbarger6 hr
Jun 10, 11:21 AM CDTFlash Flood WarningOUNClay6 hr
Jun 10, 5:05 PM CDTSevere Thunderstorm WarningOUNKnox40 min
Jun 10, 5:42 PM CDTSevere Thunderstorm WarningOUNKnox63 min
Jun 10, 5:52 PM CDTTornado WarningOUNKnox53 min
Jun 10, 6:34 PM CDTSevere Thunderstorm WarningOUNKnox56 min

Nearby

Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.